MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 7X45MM S; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 7X45MM S; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186770445S
Medical Device Problem Codes Disconnection (1171); Loose or Intermittent Connection (1371); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the prime screw from (b)(6) 2018 monday revised at which the set screw had gone off.Even with the clothespin could not push the rod completely in the head.It obviously took 1-2 turns and the torque was triggered intraoperatively, but the stop of the set screw was just inadequate.Please for investigation.The screw is ready for pickup tomorrow.We do not have any mumbling.Was a trouble-free surgery.I have not noticed either, because you cannot see it and the torque key has been triggered.Patience consequence: yes, revision surgery.
 
Additional Manufacturer Narrative
(b)(4).Device returned to investigation site.Upon receipt, it was noted that the threads were torn.This follow up will address this new information.Complaint investigation will be performed and an addition follow up will be filed with the results.
 
Additional Manufacturer Narrative
(b)(4).Visual examination revealed signs of operative use as evidenced by superficial markings, with damage to the drive feature of the screw head and the inner cap (saddle) is dislodged by 90 degrees and fell apart from its intended location.It was also noted the tip of screw was broken.It was noted that the initial thread on the tulip head was torn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the viper prime cfxfn xtb 7x45mm s falling apart cannot be determined from the sample and the information provided.A potential root cause may be excessive force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the saddle falling apart during use.With the information provided, a definitive root cause for the torn thread on the tulip head cannot be determined.Noted damage suggests that inadvertently cross threading of the setscrew occurred upon insertion into the tulip head.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFN XTB 7X45MM S
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8134447
Report Number1526439-2018-51129
Device Sequence Number11166832
Product Code NKB
UDI-Device Identifier10705034530253
UDI-Public(01)10705034530253
Combination Product (Y/N)N
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770445S
Device Catalogue Number186770445S
Device Lot NumberTBUNY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer12/05/2018
02/15/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date12/17/2018
02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;